Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 25, NWS Key West, FL

April 10, 2014

NWS Key West, FL issued this small craft advisory at Apr 10, 2014, 12:06 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2014, 12:06 PM EDT (16:06 UTC)
Expired
Apr 11, 2014, 10:31 AM EDT
In force
22 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WHUS72 KKEY 101606
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1206 PM EDT THU APR 10 2014

GMZ052>055-072>075-102100-
/O.CAN.KKEY.SW.Y.0002.000000T0000Z-140410T2100Z/
/O.NEW.KKEY.SC.Y.0025.140410T1606Z-140410T2100Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1206 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS OUT 60 NM FROM OCEAN REEF TO 20 NM
WEST OF DRY TORTUGAS...AS WELL AS THE GULF WATERS 20 TO 60 NM WEST OF
MAINLAND MONROE COUNTY...AND THE GULF OF MEXICO WATERS IN THE EXTREME
SOUTHEASTERN GULF OF MEXICO WATERS BETWEEN REBECCA SHOAL LIGHT TO DRY
TORTUGAS LIGHT.

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL CONTINUE THROUGH
  THE BALANCE OF THE AFTERNOON...RESULTING IN SEAS NEAR OR IN EXCESS
  OF 7 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ033-034-042>044-102100-
/O.NEW.KKEY.SC.Y.0025.140410T1606Z-140410T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
1206 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS OUT 60 NM FROM OCEAN REEF TO 20 NM
WEST OF DRY TORTUGAS...AS WELL AS THE GULF WATERS 20 TO 60 NM WEST OF
MAINLAND MONROE COUNTY...AND THE GULF OF MEXICO WATERS IN THE EXTREME
SOUTHEASTERN GULF OF MEXICO WATERS BETWEEN REBECCA SHOAL LIGHT TO DRY
TORTUGAS LIGHT.

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL CONTINUE THROUGH
  THE BALANCE OF THE AFTERNOON...RESULTING IN SEAS BETWEEN 3 AND 6
  FEET AROUND REBECCA SHOAL AND DRY TORTUGAS LIGHT...AS WELL AS IN
  THE OFFSHORE GULF WATERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

DAF
6 follow-up statements
468 
WHUS72 KKEY 101846
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
246 PM EDT THU APR 10 2014

GMZ033-034-042>044-052>055-072>075-110300-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-140411T0500Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
246 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL CONTINUE THROUGH
  THIS EVENING...RESULTING IN SEAS NEAR OR IN EXCESS OF 7 FEET IN THE
  GULF STREAM SOUTH OF THE FLORIDA REEF...AS WELL AS SEAS BETWEEN 3
  AND 6 FEET AROUND REBECCA SHOAL AND DRY TORTUGAS LIGHT AND ACROSS
  THE OFFSHORE GULF WATERS 20 TO 60 NM WEST OF MAINLAND MONROE
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
873 
WHUS72 KKEY 102025
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EDT THU APR 10 2014

GMZ031-032-035-110230-
/O.EXA.KKEY.SC.Y.0025.000000T0000Z-140411T0500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
425 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY AND THE EXTREME SOUTHEASTERN GULF OF MEXICO
INSIDE FIVE FATHOMS. 

* WINDS AND WAVES...SUSTAINED EAST WINDS OF 20 TO 25 KNOTS WILL
  PERSIST INTO THIS EVENING...BEFORE SLACKENING A BIT OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

GMZ033-034-042>044-052>055-072>075-110230-
/O.CON.KKEY.SC.Y.0025.000000T0000Z-140411T0500Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL PERSIST MOST OF
  TONIGHT WITH SEAS UP TO 8 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
877 
WHUS72 KKEY 110235
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1035 PM EDT THU APR 10 2014

GMZ031>035-042>044-052>055-072>075-110830-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-140411T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1035 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL PERSIST MOST 
  OF TONIGHT WITH SEAS UP TO 8 FEET IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
880 
WHUS72 KKEY 110743
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
343 AM EDT FRI APR 11 2014

GMZ031>035-042>044-052>055-072>075-111500-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-140411T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
343 AM EDT FRI APR 11 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL PERSIST MOST 
  OF TONIGHT WITH SEAS UP TO 8 FEET IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
292 
WHUS72 KKEY 111229
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
829 AM EDT FRI APR 11 2014

GMZ031>035-042>044-111330-
/O.CAN.KKEY.SC.Y.0025.000000T0000Z-140411T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
829 AM EDT FRI APR 11 2014

...SMALL CRAFT ADVISORY HAS BEEN CANCELED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECOUPLED AND WILL NOT INCREASE INTO ADVISORY LEVELS.
SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION FOR SEAS ACROSS THE
OUTER WATERS OF MAINLAND MONROE COUNTY AS WELL AS THE WATERS FROM
REBECCA SHOAL TO DRY TORTUGAS LIGHT.

$$

GMZ052>055-072>075-111430-
/O.CON.KKEY.SC.Y.0025.000000T0000Z-140411T1500Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
829 AM EDT FRI APR 11 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL PERSIST FOR A FEW
  MORE HOURS THIS MORNING ALONG WITH SEAS OF UP TO 7 FEET IN THE GULF
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

DAF/APA
573 
WHUS72 KKEY 111431
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1031 AM EDT FRI APR 11 2014

GMZ052>055-072>075-111545-
/O.CAN.KKEY.SC.Y.0025.000000T0000Z-140411T1500Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1031 AM EDT FRI APR 11 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 9:30 AM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 10, 9:30 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
930 AM EDT THU APR 10 2014

.DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST IR
IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 800 AM DEPICT
A ZONAL/WEAKLY CYCLONIC MID AND UPPER AIR FLOW PATTERN ACROSS THE
ENTIRE CONUS. THE KEYS ARE SITUATED BENEATH A SOMEWHAT STRONGER
SOUTHERN STREAM OF THE JET...WITH AN APPROXIMATELY 75 KNOT JET AT
250 MB. THE DEEPEST MID LEVEL RIDGING...AT 500 MB...HAS SHIFTED
SOUTH OF ITS CLIMATOLOGICAL MEAN AND IS SITUATED ACROSS THE CENTRAL
CARIBBEAN SEA.

AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700
MB...AS OF 800 AM...A ELONGATED 1025 MB PLUS SURFACE RIDGE FROM OFF
OF NEW JERSEY SOUTHWESTWARD TO THE WEST CENTRAL GULF OF MEXICO. AS A
RESULT...THE 12Z MORNING SOUNDING AT KEY WEST EXHIBITED A MODERATE
TO FRESH DRY NORTHEAST FLOW FROM JUST OFF THE SURFACE TO BELOW THE
INVERSION AOA 5 KFT...WITH A STALWART 7 DEGREE C INVERSION FROM 811
TO 770 MB...AND TOTAL COLUMNAR PWAT (PRECIPITABLE WATER) WAS AT
UNDER THREE QUARTERS OF AN INCH...OR 0.73 INCHES.

.CURRENTLY...AS OF 800 AM...SKIES ARE PARTLY CLOUDY TO MOSTLY SUNNY
OWING TO ADDITIONAL PATCHES OF THINLY VEILED STRATOCUMULUS.
TEMPERATURES OVER THE ISLAND CHAIN REMAIN NEAR 70 DEGREES WITH
DEWPOINTS IN THE MIDDLE TO UPPER 50S. C-MAN STATIONS ALONG THE
FLORIDA REEF...FLORIDA BAY...AND SMITH SHOAL IN THE GULF WATERS ARE
ALL REGISTERING NORTHEAST TO EAST WINDS BETWEEN 15 TO 20 KNOTS WITH
GUSTS BETWEEN 20 AND 25 KNOTS.

.FORECASTS...REST OF TODAY...ZONAL FLOW ALOFT WILL CONTINUE ACROSS
SOUTH FLORIDA AND THE KEYS...WITH LOTS OF DRY AIR FILTERING DOWN
INTO THE MIDDLE LEVELS. THE SURFACE RIDGING WILL INTENSIFY SLIGHTLY
THROUGH EARLY THIS AFTERNOON...UP CLOSER TO 1030 MB...AND BECOME
MORE ALIGNED FROM OFF OF THE CAROLINA COAST SOUTHWESTWARD TO NORTH
CENTRAL FLORIDA. GIVEN THE MIXING DOWN AND ALREADY DEVELOPED
SEAS...FEEL IT PRUDENT TO KEEP AND ADVISORY IN THE FLORIDA STRAITS
FOR THE BALANCE OF THE DAY...AS THE NWP GRID OUTPUT SHOWS THE
HIGHEST SEAS HOLDING TOGETHER IN THE GULF STREAM UNDER THIS TYPE OF
SCENARIO...AND WILL MAINTAIN CAUTION STATEMENTS ACROSS THE REST OF
THE MARINE DISTRICT WITH THE EXCEPTION OF THE SHALLOWER WATERS
INSIDE THE FIVE FATHOM LINE AND FLORIDA BAY.

&&

.MARINE...REST OF TODAY...A SMALL CRAFT ADVISORY FOR SEAS WILL
REMAIN IN PLACE ACROSS THE FLORIDA STRAITS FOR WINDS NEAR 20 KNOTS
EARLY...THEN DECREASING TO 15 TO 20 KNOTS BUT ACCOMPANIED BY SEAS AS
HIGH AS 7 FEET IN THE GULF STREAM. SMALL CRAFT WILL STILL NEED TO
EXERCISE CAUTION ACROSS PORTIONS OF THE MARINE DISTRICT WITH THE
EXCEPTION OF THE SHALLOWER WATERS INSIDE THE FIVE FATHOM LINE AND
FLORIDA BAY. EPISODIC CAUTIONARY OR EVEN BRIEF ADVISORY HEADLINES
MAY BE REQUIRED THROUGH SUNDAY BEFORE THE PRESSURE GRADIENT WEAKENS
LATE SUNDAY NIGHT OR MONDAY.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST AND
MARATHON TERMINALS THROUGH THIS EVENING. SURFACE WINDS WILL BE
NORTHEAST NEAR 10 KNOTS THE REMAINDER OF THE MORNING...BECOMING
EASTERLY THIS AFTERNOON AND EVENING. CLOUD COVER WILL BE LIMITED TO
FEW CUMULUS AROUND 6 KFT AT BOTH TERMINALS THROUGHOUT THE DAY. NO
PRECIPITATION EXPECTED.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SCA FOR SEAS GMZ052-055&GMZ072-075

&&

PUBLIC/MARINE/GRIDS....DAF
AVIATION/NOWCASTS......AD
DATA COLLECTION........MSB

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Apr 10, 5:46 AM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
546 AM EDT THU APR 10 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-111000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
546 AM EDT THU APR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL WATERS OF THE FLORIDA KEYS
TODAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA
STRAITS...HAWK CHANNEL...AND THE GULF WATERS BEYOND 20 NAUTICAL MILES
WEST OF MAINLAND MONROE COUNTY...AND NEAR THE DRY TORTUGAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:42 AM EDTSmall Craft Advisory for Hazardous SeasKEY2 hr

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.